Jump to content

Do you get painful menstrual cramps?

LPN/LVN Students   (3,169 Views 11 Comments)
by lampard lampard (New Member) New Member

1,114 Visitors; 20 Posts

advertisement

When I'm on my period, I don't feel like I want to do anything..

I have to take 2 tylenol pills as soon I start my period otherwise I end up curling up in bed screaming in pain or either fainting..

The cramping goes away though if take the pills

but I still usually don't want to be doing anything productive like studying or going to class..

I usually do force myself to go to class though, but I'm kinda get lazy when I have my period and tired too :(

I know that this is going to be a problem during clinicals etc.. I know that I need to toughen up. Any suggestions guys?

I didn't have that much of a problem in my previous job, because all I had to do was sit in front of a computer and do some administrative work but nursing involves shifts and lots of physical work.

Do you guys take a day off when you are on your period? Or do you toughen up and do the work?

Share this post


Link to post
Share on other sites

TheCommuter has 10 years experience as a BSN, RN and specializes in Case mgmt., rehab, (CRRN), LTC & psych.

1 Follower; 228 Articles; 316,161 Visitors; 27,607 Posts

Any suggestions guys?
That 'time of month' is symptom-free for me when I'm regularly exercising and laying off the junk food. On the other hand, when I have not exercised in months and have been eating a poor diet, I'm very crampy.

Share this post


Link to post
Share on other sites

3,238 Visitors; 218 Posts

Have u considered the pill in on depo and don't have a time of the month anymore

Share this post


Link to post
Share on other sites

TheCommuter has 10 years experience as a BSN, RN and specializes in Case mgmt., rehab, (CRRN), LTC & psych.

1 Follower; 228 Articles; 316,161 Visitors; 27,607 Posts

Have u considered the pill in on depo and don't have a time of the month anymore
The OP is 26 years of age according to profile. She needs to visit her primary care provider to discuss the issues she is having with her menstrual cycles.

Share this post


Link to post
Share on other sites

3,238 Visitors; 218 Posts

Yep she would have to go to him I was just saying the pill may help with some of the issues depo made me gain alot of weight just an idea

Share this post


Link to post
Share on other sites

Rose_Queen is a BSN, MSN, RN and specializes in OR, education.

4 Followers; 4 Articles; 102,964 Visitors; 8,654 Posts

I second seeing a primary care provider or gynecologist. Make sure to bring this event sup at your next appointment. I also used to have severe cramping and heavy bleeding. My GYN made the decision to put me on the extended birth control pills- only one period every three months and much lighter flow. Your provider is the best option to guide you through your available options.

Share this post


Link to post
Share on other sites

BostonFNP specializes in Adult Internal Medicine, Hospitalist.

1 Follower; 3 Articles; 54,380 Visitors; 5,223 Posts

Talk to your PCP. If you are having to take time off because of sx then you need to talk to a provider.

Share this post


Link to post
Share on other sites

1,087 Visitors; 55 Posts

When I'm on my period, I don't feel like I want to do anything..

I have to take 2 tylenol pills as soon I start my period otherwise I end up curling up in bed screaming in pain or either fainting..

The cramping goes away though if take the pills

but I still usually don't want to be doing anything productive like studying or going to class..

I usually do force myself to go to class though, but I'm kinda get lazy when I have my period and tired too :(

I know that this is going to be a problem during clinicals etc.. I know that I need to toughen up. Any suggestions guys?

I didn't have that much of a problem in my previous job, because all I had to do was sit in front of a computer and do some administrative work but nursing involves shifts and lots of physical work.

Do you guys take a day off when you are on your period? Or do you toughen up and do the work?

I literally go through the same thing every month. I just started the lpn program and I dealt with my menstrual cycle during the first week. I popped an aleve at 630 am. By lunch took extra strength Tylenol and by the time I got home took another aleve. I usually only get cramps for the first two days. I must say that the cramps weren't that bad during school. The trick is to get the cramps before they get u lol. I def plan on doing that every month becuz I know my cramps can become extremely painful. Oh yea and drink hot fluids throughout the day if u can. Especially in the am. Good luck to u!

Share this post


Link to post
Share on other sites

346 Visitors; 9 Posts

I can get a bit more crampy and general ill feeling when I am super busy and not eating properly. I have never taken days off for it though. That said, you should check with your GYN to be sure nothing is going on. If not, definitely try to change your diet and exercise as well as get plenty of sleep.

Share this post


Link to post
Share on other sites

Pepper The Cat has 33 years experience and specializes in Gerontology.

1 Follower; 24,365 Visitors; 1,693 Posts

If you call in sick every time you have your period, you may soon find yourself out of a job due to high sick time!

Share this post


Link to post
Share on other sites

4,645 Visitors; 138 Posts

I have SEVERE endometriosis and even had surgery last year for it, but I still have severe issues and my doctor put me on the Nuvaring and I keep mine in for 4 weeks and then I put in a new one. This way I do not have a period and even if I get some cramping I just pop an Aleve and keep it moving. So I do know what you are going through, talk to your doctor and the Nuvaring is better than the pills for your body. Check out your options, and Good Luck!!!!!!

Edited by Mscoleman78
Grammar

Share this post


Link to post
Share on other sites
  • Recently Browsing 0 members

    No registered users viewing this page.

×